Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 24, 2011, 3:39 AM MST. It took effect at Feb 24, 2011, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2011, 3:39 AM MST (10:39 UTC)
- In effect from
- Feb 24, 2011, 11:00 AM MST
- Expired
- Feb 24, 2011, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
408 WWUS75 KABQ 241039 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 AM MST THU FEB 24 2011 NMZ521>523-526-533-535>537-539-241900- /O.NEW.KABQ.WI.Y.0006.110224T1800Z-110225T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY- 339 AM MST THU FEB 24 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING. * LOCATION...EXPECT HAZARDOUS WINDS ACROSS THE SUMMITS AND EASTERN SLOPES OF THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN PLAINS MAINLY SOUTH OF INTERSTATE 40. * WINDS...EXPECT WEST TO NORTHWEST WINDS TO 35 MPH WITH FREQUENT GUSTS TO 50 MPH. * TIMING...WIND SPEEDS WILL INCREASE STEADILY THROUGH LATE MORNING WITH GUSTS DEVELOPING BY EARLY AFTERNOON. WIND SPEEDS WILL PEAK BETWEEN 1 PM AND 4 PM MST. * VISIBILITY...EXPECT LOCALLY POOR VISIBILITIES IN BLOWING DUST. * LOCAL IMPACTS...LOOSE OBJECTS MAY BECOME AIRBORNE AND BLOW ACROSS ROADS. EXPECT GUSTY CROSS WINDS ON NORTH SOUTH ORIENTED ROADS INCLUDING STATE ROAD 41 AND HIGHWAY 285...HIGHWAY 84...AND STATE ROADS 20...206...AND 209. EXPECT STRONG WINDS ACROSS INTERSTATE 40 FROM TIJERAS TO MONTOYA...OR FROM MILE POST 170 TO MILE POST 310. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ SHY
2 follow-up statements
874 WWUS75 KABQ 241827 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1127 AM MST THU FEB 24 2011 NMZ521>523-526-533-535>537-539-250100- /O.CON.KABQ.WI.Y.0006.000000T0000Z-110225T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY- 1127 AM MST THU FEB 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * LOCATION...THIS INCLUDES THE SANDIA...MANZANO AND SOUTH CENTRAL MOUNTAINS AND PORTIONS OF THE EAST CENTRAL PLAINS. * WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. WIND SPEEDS WILL PEAK BETWEEN 1 PM AND 4 PM. * VISIBILITY...EXPECT LOCALLY POOR VISIBILITIES IN BLOWING DUST. * LOCAL IMPACTS...STRONG CROSS WINDS MAY IMPACT HIGH PROFILE VEHICLES ON NORTH TO SOUTH OR NORTHEAST TO SOUTHWEST ORIENTED ROADS...INCLUDING HIGHWAYS 54...70 AND 20. WATCH FOR LOOSE OBJECTS BECOMING AIRBORNE AND BLOWING ACROSS ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
813 WWUS75 KABQ 250033 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 PM MST THU FEB 24 2011 NMZ521>523-526-533-535>537-539-250145- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-110225T0100Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-GUADALUPE COUNTY-CURRY COUNTY- ROOSEVELT COUNTY-DE BACA COUNTY-EASTERN LINCOLN COUNTY- 533 PM MST THU FEB 24 2011 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING. STRONG WINDS HAVE DIMINISHED ACROSS THE ADVISORY AREA...THEREFORE THE WIND ADVISORY WILL EXPIRE AT 6 PM. WEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE FOR THE NEXT COUPLE HOURS BEFORE DIMINISHING LATER THIS EVENING. $$ GUYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 24, 3:19 AM MST, 20 minutes earlier.
Area forecast discussion, Feb 24, 3:19 AM MST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 319 AM MST THU FEB 24 2011 .DISCUSSION... QUICK SHORTWAVE PASSING ACROSS NORTHERN NEW MEXICO PROVIDING ENOUGH MUSCLE TO TOUCH OFF SOME SHOWERS OVER THE NORTHERN MOUNTAINS OVERNIGHT...AS COOLER CIRCULATION BETWEEN SURFACE HIGH OVER NORTHERN ARIZONA AND SURFACE LOW OVER THE TEXAS PANHANDLE OVERSPREADS THE EASTERN PLAINS. TIGHTER SURFACE PRESSURE GRADIENT ACROSS THE EASTERN PLAINS WILL SET UP WINDY AFTERNOON MAINLY SOUTH OF INTERSTATE 40...WITH ATTENDANT CRITICAL FIRE WEATHER AS GUSTY WINDS HOOK UP WITH LOW HUMIDITIES. MODELS...IN GOOD AGREEMENT THROUGH MIDWEEK NEXT WEEK...WITH SOME TIMING AND PLACEMENT DIFFERENCES AND CORRESPONDINGLY REDUCED FORECAST CONFIDENCE FOR THE LAST HALF OF THE UPCOMING WORK WEEK. PLAUSIBLE SOLUTION MOVES SHORTWAVE EASTWARD TO THE TEXAS PANHANDLE BY THIS AFTERNOON WITH FLOW ALOFT SHIFTING NORTHWEST AND REMAINING BREEZY THROUGH THIS EVENING. TIGHT WEATHER SYSTEM TAKING SHAPE OVER VANCOUVER ISLAND ON THE CANADIAN WEST COAST WILL MOVE ACROSS SAN FRANCISCO BAY SATURDAY...WITH FLOW OVER NEW MEXICO BACKING TO THE SOUTHWEST AND INCREASING SPEED. QUICK SYSTEM MOVE TO CENTRAL ARIZONA SATURDAY NIGHT...AND THENCE AN EASTWARD PUNCH ACROSS NEW MEXICO ON SUNDAY WILL SET UP A WEEKEND WINTER WEATHER EVENT FOR CENTRAL AND WESTERN SECTIONS OF THE STATE. WEATHER SYSTEM SHOULD EJECT TO THE TEXAS PANHANDLE LATE SUNDAY NIGHT AND SET UP TRAILING NORTHWEST FLOW ALOFT TO START MONDAY. WEAK RIDGING INTO TUESDAY WITH BASIC ZONAL FLOW MAINTAINING THE PATTERN THROUGH WEDNESDAY. MODEL DISHARMONY EMERGING THURSDAY...WITH ECMWF COLLEAGUES DIGGING WEAK TROUGH OVER NEW MEXICO WITH GFS KEEPING TROUGH OFFSHORE CALIFORNIA AND MAINTAINING RIDGE OVER NEW MEXICO FOR THURSDAY. GFS TROUGH ARRIVES OVER NEW MEXICO FRIDAY...AS ECMWF SOLUTION EJECTS TROUGH TO THE CENTRAL PLAINS AS RIDGE BUILDS OVER NEW MEXICO. MAY TAKE ANOTHER RUN OR TWO TO GET THE TIMING DOWN ON THESE FEATURES AND WILL HOLD STEADY ON LATE WORK WEEK EXTENDED FORECAST FOR NOW. NEAR TERM...TODAY THROUGH THE WEEKEND...A TAD COOLER TODAY OVER MOST SPOTS...WITH TEMPERATURES RUNNING 5 DEGREES COOLER MAINLY OVER THE EASTERN PLAINS TODAY. SHORTWAVE WILL CROSS NORTHERN HALF OF THE STATE AND EJECT TO THE TEXAS PANHANDLE BY THIS EVENING. SPOTTY SNOW SHOWER COVERAGE THIS MORNING MAINLY NORTH OF A GALLUP TO SANTA FE LINE...AND ACCUMULATING SNOW CONFINED TO THE SUMMITS AND HIGHER SLOPES. SNOW LEVELS WILL RISE DURING THE DAY...CHANGING LIGHT SNOW TO SPRINKLES FOR MID AND LOWER SLOPES BY AFTERNOON. BIG STORY WILL BE WIND AND HUMIDITIES MAINLY SOUTH OF INTERSTATE 40 FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER. WILL HOIST WIND ADVISORIES FOR THESE SPOTS TO COVER GUSTINESS THIS AFTERNOON. LOW HUMIDITIES AND GUSTY WINDS WILL ALSO SET UP RED FLAG CONDITIONS FOR THIS AFTERNOON OVER THE EASTERN PLAINS. A LITTLE COOLER OVERNIGHT AS TROUGH MOVES WELL TO THE EAST AND SOME WEAK NORTHWEST FLOW SHOWS UP AT THE SURFACE OVER THE NORTHERN END OF THE STATE. FOR FRIDAY...WARMING TREND PUSHING DAYTIME HIGH TEMPERATURES BACK TOWARD NORMAL...WITH TEMPERATURES WARMING WELL ABOVE NORMAL OVER THE EASTERN PLAINS FOR THE LAST DAYS OF FEBRUARY. SPEEDY FLOW ALOFT BACKING FROM NORTHWEST TO ZONAL DURING THE DAY...WITH A QUICK BLIP SCRAPE ACROSS THE NORTHERN MOUNTAINS TOUCHING OFF SOME SHOWERS NEAR THE COLORADO BORDER. DEEPENING SURFACE LOW OVER NORTHEAST NEW MEXICO WILL TIGHTEN RATCHET ANOTHER CLICK ON SURFACE PRESSURE GRADIENT...WITH ANOTHER DAY OF ADVISORY LEVEL WINDS LIKELY ALONG THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EASTERN SLOPES...EXTENDING EASTWARD ALONG THE INTERSTATE 40 CORRIDOR TOWARD TUCUMCARI AND THE TEXAS LINE. WITH WIND AND LOW HUMIDITIES...MORE CRITICAL FIRE WEATHER ON TAP FOR THE EASTERN AND NORTHEAST PLAINS ON FRIDAY AFTERNOON. STORM SYSTEM APPROACHING THE CALIFORNIA COAST FRIDAY NIGHT WILL BACK WINDS ALOFT TO SOUTHWEST THROUGH THE OVERNIGHT...WITH SNOW SHOWER COVERAGE EXPANDING ACROSS THE NORTHERN MOUNTAINS...AND SOUTHWARD ALONG THE CONTINENTAL DIVIDE ACROSS INTERSTATE 40 BY DAYBREAK. ACCUMULATING SNOW MAINLY OVER THE SAN JUANS AND HIGH PEAKS OF THE CHUSKA MOUNTAINS BY MORNING. FOR SATURDAY...STORM CENTER MOVING SOUTHWARD UP THE SAN JOAQUIN VALLEY IN SOUTH CENTRAL CALIFORNIA TO CENTRAL ARIZONA BY SATURDAY NIGHT. INCREASING CLOUD COVER AND STRONG SOUTHWEST WINDS ALOFT WILL REINFORCE SHOWER COVERAGE NORTH AND WEST OF A GRANTS TO RATON LINE...WITH SHOWERS SPILLING OVER INTERSTATE 40 FROM THE CONTINENTAL DIVIDE WEST TO THE ARIZONA LINE. SNOW LEVELS NEAR 7000 FEET WILL DROP TO NEAR THE SURFACE OVER THE WEST SATURDAY NIGHT AS SHOWER COVERAGE EXTENDS SOUTHWARD ACROSS THE SOUTHWEST MOUNTAINS...AND EXPANDS EASTWARD ACROSS THE RIO GRANDE VALLEY TO THE CENTRAL MOUNTAIN CHAIN. HEAVIEST SNOWFALLS WILL BE A COUPLE INCHES OR BETTER OVER THE SAN JUAN MOUNTAINS...AND ACROSS THE WEST FACING SLOPES OF THE CONTINENTAL DIVIDE AND ARIZONA BORDER COUNTRY. LESSER AMOUNTS FURTHER EAST AND SOUTH. WILL ISSUE SPECIAL WEATHER STATEMENT FOR NOW TO ALERT OF POSSIBLE WEEKEND TRAVEL OR OUTDOOR WEATHER ISSUES FOR NORTHERN AND CENTRAL NEW MEXICO. WITH SNOW WILL COME WIND AS WELL.. AS STRONG WINDS ALOFT AND RAPIDLY DEEPENING SURFACE LOW PRESSURE OVER EASTERN NEW MEXICO AND STRONG COLD FRONT BLASTS INTO THE STATE SATURDAY NIGHT. EARLY SATURDAY ABOVE NORMAL WARMTH WILL ERODE RAPIDLY AS COLD FRONT SWEEPS EAST. WITH SATURDAY WINDS AND LOW HUMIDITIES...FIRE WEATHER ISSUES INCREASE COVERAGE TO THE SOUTHWEST MOUNTAINS...RIO GRANDE VALLEY...CENTRAL MOUNTAINS...AND YET ANOTHER DAY OVER THE EASTERN AND NORTHEASTERN PLAINS. FOR SUNDAY...STORM CENTER OVER NORTHERN NEW MEXICO MOVING TO TEXAS PANHANDLE BY SUNDAY EVENING. SURFACE LOW STRENGTHENING RAPIDLY OVER TEXAS WITH HIGH PRESSURE BUILDING OVER ARIZONA WILL SET UP VERY TIGHT SURFACE PRESSURE GRADIENT UNDER STRONG WINDS ALOFT. WEST WINDS WILL PUSH UP TOWARD WARNING CRITERIA SPEEDS OVER THE EASTERN PLAINS MAINLY ALONG AND SOUTH OF INTERSTATE 40. SNOW AND BLOWING SNOW IN FULL GLORY OVER THE SOUTHWEST MOUNTAINS AND IN SPOTS ALONG THE CENTRAL MOUNTAIN CHAIN. WITH TEMPERATURES IN DOUBLE DIGITS BELOW NORMAL FOR THE DAY...SNOW LEVELS WILL BE NEAR SURFACE FOR CENTRAL AND WESTERN END OF THE STATE...AND WILL TOUCH THE SURFACE ONLY IN SPOTS TO THE EAST. EXPECTING AN ADDITIONAL COUPLE OF INCHES OVER THE HIGH SPOTS WEST AND NORTH DURING THE DAY...WITH AN ADDITIONAL INCH OVER THE CENTRAL MOUNTAINS AND ADJACENT PLAINS BEFORE SNOW QUITS PROMPTLY BY SUNDAY EVENING. COLD TEMPERATURES OVERNIGHT NORTH AND WEST...WITH LOWS IN THE TEENS RETURNING TO THE FORECAST MAP AS SKIES CLEAR FROM SOUTHWEST TO NORTHEAST. OUTLOOK...MONDAY THROUGH WEDNESDAY...WARMING TREND PEAKING TUESDAY AND LEVELING OFF WEDNESDAY LEAVING TEMPERATURES BROADLY ABOVE EARLY MARCH NORMALS BY MIDWEEK WITH MOSTLY SUNNY SKIES AND PRETTY MUCH DRY UNDER WEAK RIDGE ALOFT. FIRE WOE EASING SOMEWHAT AS WIND SPEEDS REDUCE THROUGH FIRST HALF OF WHAT IS SHAPING UP TO BE FAIRLY BENIGN START TO UPCOMING WORK WEEK. SHY && .AVIATION... VFR CONDITIONS ARE EXPECTED ACROSS MOST OF THE FORECAST AREA THROUGH THE NEXT 24 HOURS. BUT ONE EXCEPTION WILL BE THE HIGHER TERRAIN OF N CENTRAL NM WHERE MT OBSCURATIONS...LOCALIZED MVFR CIGS AND SNOW RELATED VSBY REDUCTIONS CAN BE EXPECTED THROUGH THE MORNING. SANGRE DE CRISTOS WILL EVEN SEE MORE LOCALIZED IFR CIGS AS A POSSIBILITY THROUGH MID OR LATE MORNING BEFORE CIGS RISE SLOWLY. NOTE THAT THESE CONDITIONS ARE NOT EXPECTED TO AFFECT ANY OF THE TERMINAL FORECAST SITES. STRONGEST GUSTS OF WIND WILL BE FOUND ALONG AND NEAR A LINE FROM CLINES CORNERS TO CLOVIS ON THURSDAY WITH A FEW INTRUSIONS SOUTH INTO LINCOLN COUNTY. GUSTS BETWEEN 35 AND NEARLY 45 KNOTS WITHIN THIS AREA. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. 43 && .FIRE WEATHER... SIGNIFICANT FIRE WEATHER GROWING PERIOD STILL ON TAP FOR SATURDAY...BUT THERE WILL VERY LIKELY BE CRITICAL FIRE WX CONDITIONS TODAY IN THE E CENTRAL PLAINS AND FRI ACROSS MUCH OF THE E CENTRAL PLAINS AND WEST INTO THE HIGHLANDS JUST E OF THE CENTRAL MTN CHAIN. MID LEVEL DRY SLOT...HIGH ENOUGH LAPSE RATES...ABOVE NORMAL TEMPERATURES AND STRENGTHENING WINDS ALOFT SHOULD LEAD TO THESE CONDITIONS. SATURDAY LIKELY TO BRING THE LARGEST CRITICAL FIRE WX COVERAGE...WITH FRI AREA INCLUDED PLUS MIDDLE AND LOWER RIO GRANDE VALLEY AND THE N GILA REGION. WATCHES AND WARNINGS CONTINUE AS PREVIOUSLY ISSUED. PACIFIC TROUGH ALOFT SPREADING SOME HIGHER RH AND ISOLATED TO OCCASIONALLY SCATTERED...MOSTLY LIGHT...SNOW ACROSS N CENTRAL AND NW NM. FEW IF ANY LOCALES WILL MANAGE WETTING AMTS OF PCPN. INCREASED WIND SPEEDS EVEN A BIT MORE AGAIN ACROSS MUCH OF E HALF OF NM THIS AFTN WITH THE RESULT THAT THE FAR SOUTHERN PORTIONS OF ZONE 104 MAY SEE UP TO 3 HOURS OF CRITICAL FIRE WX CONDITIONS THIS AFTN. THIS AREA WILL BE MONITORED CLOSELY TO SEE IF LONGER DURATION OR LARGER ZONE COVERAGE MAY NECESSITATE INCLUSION OF THAT ZONE IN WARNING TODAY...BUT FOR NOW WILL LEAVE OUT. HUMIDITY VALUES WILL TREND SLIGHTLY HIGHER...BUT NOT ENOUGH TO ELIMINATE CRITICAL HUMIDITY MINIMUMS IN ZONE 108. BUT LAPSE RATES WILL REMAIN HIGH ENOUGH THERE TO HELP ENSURE SEVERAL HOURS OF RED FLAG CONDITIONS. WEATHER MODELS REMAIN CONSISTENT WITH STRENGTHENING THE UPPER LEVEL FLOW THURSDAY NIGHT AS THE OVERALL FLOW BECOMES MORE ZONAL OVER THE SOUTHWEST. HUMIDITY RECOVERY TONIGHT IS EXPECTED TO BE POOR TO MODERATE ACROSS THE SOUTHERN THIRD BUT GENERALLY GOOD ACROSS THE NORTHWEST. CONFIDENCE STILL GOOD FOR STRONGER UPPER LEVEL FLOW OVER A LARGE PORTION OF THE STATE ON FRIDAY. MODELS SHOW A FREE AIR 10000 FOOT WIND BETWEEN 30 TO 45 MPH MUCH OF NM...MAKING FOR ANOTHER WINDY TO VERY WINDY DAY AS THESE WINDS TO A FAIR DEGREE MIX DOWN TO THE SURFACE. TEMPERATURES ACROSS THE EASTERN PLAINS STILL LOOK TO REACH GENERALLY 5 TO 11 DEGREES ABOVE NORMAL. THE DRY SLOT IS ALSO EXPECTED TO EXPAND NORTH AND EASTWARD AND SHOULD PROVIDE SINGLE DIGIT HUMIDITY MINIMUMS TO SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA. THIS WOULD BE FOLLOWED BY POOR HUMIDITY RECOVERIES ACROSS A LARGE PORTION OF THE SOUTH AND EAST FRIDAY NIGHT. BY SAT THE UPPER FLOW IS EXPECTED TO TURN MORE SOUTHWESTERLY AHEAD OF A VIGOROUS PACIFIC TROUGH. LAPSE RATES WILL STEEPEN ACCORDINGLY AND GENERALLY RANGE BETWEEN 7 AND 8.5 DEGREES C BETWEEN 850 TO 500 MB...QUITE STEEP FOR THIS TIME OF THE YEAR. MAXIMUM TEMPERATURES SHOULD ALSO CONTINUE ABOVE TO WELL ABOVE NORMAL FAVORING THE EASTERN PLAINS DUE TO DOWNSLOPE FLOW HEATING EFFECTS. THIS COULD BE THE MOST EXPANSIVE CRITICAL CONDITIONS FOR THIS YEAR SO FAR. ONE LIMITING POTENTIAL STILL LOOKS TO BE TIMING OF THE PACIFIC TROUGH AND ABUNDANT CLOUD COVER AHEAD OF IT. IMPROVING CONDITIONS AREAWIDE SUN AS CLOUD COVER INCREASES AND TEMPERATURES COOL. IF CRITICAL CONDITIONS WERE TO OCCUR...THEY WOULD PROBABLY BE FOUND ACROSS PORTIONS OF THE SOUTHEAST PLAINS. BUT CONFIDENCE IS LOW TO MODERATE FOR SUNDAY. MODELS STILL DEPICT SOME WETTING PRECIPITATION CHANCES ACROSS THE WESTERN HALF SUNDAY INTO SUNDAY NIGHT. LONG RANGE MODELS REMAIN DRIER AND WARMER FOR MOST OF NEXT WEEK. VENTILATION ALSO DOES NOT LOOK TO BE TOO MUCH OF A CONCERN FOR MOST OF NEXT WEEK. THE MODELS HAVE SHOWN THIS TREND THE PAST COUPLE OF DAYS. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 46 26 51 30 / 10 5 5 10 DULCE........................... 43 19 45 21 / 10 10 20 20 CUBA............................ 44 20 49 23 / 10 5 10 10 GALLUP.......................... 44 22 48 25 / 5 5 5 10 EL MORRO........................ 43 20 50 24 / 5 5 5 5 GRANTS.......................... 48 21 55 23 / 5 5 5 5 QUEMADO......................... 48 23 55 24 / 0 0 0 5 GLENWOOD........................ 58 26 63 25 / 0 0 0 0 CHAMA........................... 38 13 42 15 / 20 10 20 20 LOS ALAMOS...................... 44 25 51 28 / 10 5 5 5 PECOS........................... 46 23 50 27 / 5 0 0 5 CERRO/QUESTA.................... 42 17 46 20 / 10 5 5 10 RED RIVER....................... 35 14 40 17 / 20 5 5 10 ANGEL FIRE...................... 37 15 42 19 / 10 5 5 10 TAOS............................ 44 21 50 23 / 10 5 5 10 MORA............................ 42 20 49 25 / 5 5 5 5 ESPANOLA........................ 53 22 56 25 / 5 5 5 5 SANTA FE........................ 48 24 53 28 / 5 5 5 5 SANTA FE AIRPORT................ 51 23 55 26 / 5 5 5 5 ALBUQUERQUE FOOTHILLS........... 54 28 57 31 / 5 0 0 0 ALBUQUERQUE HEIGHTS............. 54 30 59 34 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 26 60 30 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 55 28 59 32 / 5 5 5 5 LOS LUNAS....................... 58 25 63 29 / 0 0 0 0 RIO RANCHO...................... 55 27 60 31 / 5 5 5 5 SOCORRO......................... 60 29 67 34 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 49 25 53 29 / 5 0 0 0 TIJERAS......................... 53 25 58 29 / 5 0 0 0 MORIARTY/ESTANCIA............... 50 24 57 27 / 0 0 0 0 CLINES CORNERS.................. 48 26 54 28 / 0 0 0 0 GRAN QUIVIRA.................... 53 29 59 31 / 0 0 0 0 CARRIZOZO....................... 55 28 62 33 / 0 0 0 0 RUIDOSO......................... 47 34 54 39 / 0 0 0 0 CAPULIN......................... 48 20 53 24 / 5 5 5 5 RATON........................... 52 20 56 24 / 5 5 5 5 SPRINGER........................ 53 22 58 25 / 5 5 5 5 LAS VEGAS....................... 48 25 56 30 / 5 0 0 5 CLAYTON......................... 51 23 60 27 / 5 5 5 5 ROY............................. 53 26 60 29 / 5 5 5 5 CONCHAS......................... 62 31 67 34 / 5 0 0 0 SANTA ROSA...................... 60 30 66 34 / 5 0 0 0 TUCUMCARI....................... 62 30 69 34 / 5 0 0 0 CLOVIS.......................... 61 30 69 34 / 0 0 0 0 PORTALES........................ 62 30 69 35 / 0 0 0 0 FORT SUMNER..................... 63 30 71 35 / 0 0 0 0 ROSWELL......................... 69 30 75 35 / 0 0 0 0 PICACHO......................... 61 30 68 38 / 0 0 0 0 ELK............................. 55 33 62 38 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-107-108. FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-104-106>109. RED FLAG WARNING FROM NOON TODAY TO 7 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ108. WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING FOR THE FOLLOWING ZONES...NMZ521>523-526-533-535>537-539. && SHY/43
Hazardous weather outlook, Feb 23, 5:41 AM MST, 21 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 541 AM MST WED FEB 23 2011 NMZ501>540-241300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 541 AM MST WED FEB 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL REDEVELOP OVER THE EAST CENTRAL PLAINS EACH DAY THURSDAY THROUGH SUNDAY...WITH WIND SPEEDS INCREASING EACH DAY. WEEKEND WIND SPEEDS MAY REACH DANGEROUS LEVELS...ESPECIALLY ON SUNDAY...OVER CENTRAL AND EASTERN NEW MEXICO. SNOWFALL BEGINNING FRIDAY OVER NORTHERN NEW MEXICO WILL EXPAND EASTWARD TO INTERSTATE 25 AND SOUTHWARD ALONG THE CONTINENTAL DIVIDE AND ACROSS INTERSTATE 40 THROUGH THE WEEKEND. ALTHOUGH HEAVY SNOWFALL IS NOT EXPECTED AT THIS TIME...WEEKEND SNOW ON ROADS MAY CREATE TRAVEL DIFFICULTY OVER NORTHERN AND WESTERN NEW MEXICO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
In the hours before
Special weather statement, Feb 24, 3:20 AM MST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 AM MST THU FEB 24 2011 NMZ501>529-533-539-540-250000- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHUSKA MOUNTAINS- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-FAR NORTHWEST HIGHLANDS- GUADALUPE COUNTY-JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY- LOWER RIO GRANDE VALLEY-NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-RATON RIDGE/JOHNSON MESA- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS- SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- SOUTHWEST CHAVES COUNTY-SOUTHWEST MOUNTAINS-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 320 AM MST THU FEB 24 2011 ...WINTER WEATHER ACROSS CENTRAL AND WESTERN NEW MEXICO OVER THE WEEKEND... A WINTER STORM OFF THE CANADIAN WEST COAST WILL MOVE RAPIDLY DOWN THE WEST COAST TO WESTERN ARIZONA BY THIS WEEKEND...TO SPREAD A BLUSTERY ROUND OF SNOW AND BLOWING SNOW ACROSS MUCH OF WESTERN AND CENTRAL NEW MEXICO. RAIN WILL CHANGE RAPIDLY TO SNOW BY LATE SATURDAY AFTERNOON NEAR THE ARIZONA BORDER...AND EXPAND QUICKLY TO THE CONTINENTAL DIVIDE... THE SANGRE DE CRISTO MOUNTAINS...AND ACROSS THE NORTHERN MOUNTAINS OVERNIGHT SATURDAY. AS THE STORM CENTER MOVES SQUARELY ACROSS NEW MEXICO ON SUNDAY...SNOW COVERAGE WILL EXPAND EAST AND SOUTH ALONG THE CENTRAL MOUNTAIN CHAIN...WITH ADDITIONAL FRESH SNOW OVER WESTERN AND NORTHERN NEW MEXICO. EXPECT HEAVIEST SNOW ACCUMULATIONS OVER THE SAN JUAN MOUNTAINS NEAR THE COLORADO BORDER...WITH LESSER AMOUNTS OVER SUMMITS AND HIGH COUNTRY SLOPES OF THE WESTERN AND CENTRAL MOUNTAINS. DAYTIME VALLEY RAIN SHOWERS WILL CHANGE OVER TO SNOW DURING THE OVERNIGHTS. GUSTY WINDS SATURDAY NIGHT AND SUNDAY WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW ACROSS THE SOUTHWEST AND WESTERN MOUNTAINS...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN...AND OVER THE SANGRE DE CRISTO RANGE. SOME UNCERTAINTY REMAINS ON THE TRACK AND TIMING OF THIS STORM ON ITS LONG TRIP FROM WESTERN CANADA TO NEW MEXICO. HOWEVER...THOSE WITH WEEKEND TRAVEL OR OUTDOOR PLANS IN WESTERN AND CENTRAL NEW MEXICO SHOULD PLAN ON WINTER CONDITIONS. AS YOU PLAN YOUR WEEKEND... STAY IN CLOSE TOUCH WITH YOUR PREFERRED WEATHER INFORMATION SOURCE FOR THE LATEST FORECASTS AND STATEMENTS. THESE INCLUDE YOUR LOCAL MEDIA...NOAA WEATHER RADIO...AND THE INTERNET AT WEATHER.GOV/ABQ. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:55 PM MST | Fire Weather Watch | ABQ | 49 hr | |
| Feb 24, 2:55 PM MST | Red Flag Warning | ABQ | Harding, San Miguel, Union | 28 hr |
| Feb 24, 2:55 PM MST | Red Flag Warning | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 53 hr |
Nearby
Wind Advisories in New Mexico, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.